MAUDE Adverse Event Report: SYNTHES HAGENDORF STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVERS

SYNTHES HAGENDORF STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVERS
Catalog Number 03.632.401
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.There was no reported patient involvement associated with the complained event.Event date: unknown.Other number¿udi: (b)(4).Implant and explant dates: device is an instrument and is not implanted/explanted.The subject device is expected to be returned to the synthes manufacturer for evaluation but has not yet been received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture: may 25, 2016.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the straight tip driver long screwdriver was stripped during a posterior lumbar interbody fusion (plif) procedure at an unknown level on (b)(6) 2017.During final tightening of a locking cap, the screwdriver was slipping and it was discovered that the screwdriver was stripped at the end.Another screwdriver was used to complete the surgery with no delay.Concomitant devices reported: locking cap (part #: unknown, lot #: unknown, qty.1).This report is 1 of 1 for (b)(4).

Brand Name
STRAIGHT TIP T25 DRIVER-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6555867
Report Number3003875359-2017-10223
Device Sequence Number11015513
Product Code HXX
UDI-Device Identifier10705034719924
UDI-Public(01)10705034719924(10)9875962
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.401
Device Lot Number9875962
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2017
Initial Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING CAP, QTY. 1
Patient Age69 YR
Patient Weight122